Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 33, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 13, 2004, 2:40 PM CDT for Itawamba County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 2:40 PM CDT (19:40 UTC)
- Expired
- Jun 13, 2004, 4:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2152 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 131940 FFWMEM MSC057-132145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 240 PM CDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 445 PM CDT * AT 240 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN ACROSS EASTERN ITAWAMBA COUNTY. MORE THAN TWO INCHES OF RAIN HAS FALLEN SINCE 230 PM AND ADDITIONAL RAIN IS LIKELY. * CITIES AFFECTED THROUGH 445 PM CDT INCLUDE... TREMONT...SANDY SPRINGS...NEW SALEM...FULTON...FAIRVIEW .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3443 8817 3411 8821 3413 8849 3444 8848 $$
1 follow-up statement
000 WGUS74 KMEG 132143 FFSMEM MSC057-132200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 443 PM CDT SUN JUN 13 2004 ...THE FLASH FLOOD WARNING FOR ITAWAMBA COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 443 PM CDT WEATHER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS ITAWAMBA COUNTY...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. .TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 1:00 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 13, 1:00 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 100 PM CDT SUN JUN 13 2004 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE CURRENTLY FIRING ALONG AN OUTFLOW BOUNDARY THAT IS MOVING THROUGH PORTIONS OF THE MIDSOUTH THIS AFTERNOON. SOME OF THESE STORMS WILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE THE PRIMARY THREATS. THESE STORMS WILL LINGER INTO THE EVENING HOURS. A SHORTWAVE WILL PUSH INTO THE MIDSOUTH TONIGHT INTO EARLY MONDAY WHICH WILL BRING CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS TO THE AREA. MEANWHILE...A LOW PRESSURE SYSTEM CURRENTLY OVER THE GULF OF MEXICO WILL APPROACH THE LOUISIANA/TEXAS COAST WHICH WILL SPREAD TROPICAL MOISTURE INTO THE MIDSOUTH ESPECIALLY SOUTHERN PORTIONS. THE LOW WILL CONTINUE TO PUSH BANDS OF RAINFALL INTO THE MIDSOUTH THROUGH THURSDAY. HAVE BUMPED UP POPS DURING THIS TIME PERIOD. ON THURSDAY THROUGH THE END OF THE FORECAST...A COLD FRONT WILL MOVE INTO AND WILL MEANDER AROUND THE CWA...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && KRS
Hazardous weather outlook, Jun 13, 1:15 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 115 PM CDT SUN JUN 13 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-141000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 115 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... AN UPPER LEVEL DISTURBANCE OVER EASTERN OKLAHOMA WILL MOVE INTO CENTRAL ARKANSAS LATER THIS AFTERNOON WHILE AN OUTFLOW BOUNDARY SETTLES ACROSS THE NORTHERN HALF OF THE MID SOUTH. SINCE THE AIRMASS CONTINUES TO BE VERY UNSTABLE THESE FEATURES WILL TRIGGER SCATTERED THUNDERSTORMS. ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ACROSS NORTH MISSISSIPPI AND MUCH OF WEST TENNESSEE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MOST LIKELY THREATS. .DAYS TWO THROUGH SEVEN... A TROPICAL DISTURBANCE WILL MOVE INTO THE NORTH-CENTRAL GULF COAST MONDAY. MOISTURE FROM THIS SYSTEM WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO SPREAD INTO THE MIDSOUTH FROM THE SOUTH MONDAY NIGHT INTO TUESDAY...ESPECIALLY IN NORTH MISSISSIPPI. IN ADDITION...THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE MUCH OF THIS WEEK RESULTING IN A DAILY CHANCE OF THUNDERSTORMS. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. WER
In the hours before
Local storm report, Jun 13, 12:51 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1251 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG PARIS 34.18N 89.47W
06/13/2004 LAFAYETTE MS LAW ENFORCEMENT
LARGE TREE ON POWER LINES ALONG WITH MANY OTHER SMALL
TREES DOWN. PEA SIZE HAIL ALSO REPORTED.
1145 AM HAIL KENNETT 36.24N 90.05W
06/13/2004 1.25 INCH DUNKLIN MO LAW ENFORCEMENT
1155 AM TSTM WND DMG 5 E HUNTINGDON 36.01N 88.32W
06/13/2004 CARROLL TN LAW ENFORCEMENT
SEVERAL TREES DOWN
1155 AM TSTM WND DMG KENNETT 36.24N 90.05W
06/13/2004 DUNKLIN MO LAW ENFORCEMENT
POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND
1235 PM TSTM WND DMG GILT EDGE 35.53N 89.83W
06/13/2004 TIPTON TN LAW ENFORCEMENT
TREES DOWN
&&
JFBLocal storm report, Jun 13, 12:55 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG PARIS 34.18N 89.47W
06/13/2004 LAFAYETTE MS LAW ENFORCEMENT
LARGE TREE ON POWER LINES ALONG WITH MANY OTHER SMALL
TREES DOWN. PEA SIZE HAIL ALSO REPORTED.
1145 AM HAIL KENNETT 36.24N 90.05W
06/13/2004 1.25 INCH DUNKLIN MO LAW ENFORCEMENT
1155 AM TSTM WND DMG 5 E HUNTINGDON 36.01N 88.32W
06/13/2004 CARROLL TN LAW ENFORCEMENT
SEVERAL TREES DOWN
1155 AM TSTM WND DMG KENNETT 36.24N 90.05W
06/13/2004 DUNKLIN MO LAW ENFORCEMENT
POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND
1235 PM TSTM WND DMG GILT EDGE 35.53N 89.83W
06/13/2004 TIPTON TN LAW ENFORCEMENT
TREES DOWN
1250 PM TSTM WND DMG SAMBURG 36.38N 89.35W
06/13/2004 OBION TN LAW ENFORCEMENT
TREES DOWN
&&
JFBLocal storm report, Jun 13, 2:02 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
202 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG PARIS 34.18N 89.47W
06/13/2004 LAFAYETTE MS LAW ENFORCEMENT
LARGE TREE ON POWER LINES ALONG WITH MANY OTHER SMALL
TREES DOWN. PEA SIZE HAIL ALSO REPORTED.
1145 AM HAIL KENNETT 36.24N 90.05W
06/13/2004 1.25 INCH DUNKLIN MO LAW ENFORCEMENT
1155 AM TSTM WND DMG 5 E HUNTINGDON 36.01N 88.32W
06/13/2004 CARROLL TN LAW ENFORCEMENT
SEVERAL TREES DOWN
1155 AM TSTM WND DMG KENNETT 36.24N 90.05W
06/13/2004 DUNKLIN MO LAW ENFORCEMENT
POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND
1235 PM TSTM WND DMG GILT EDGE 35.53N 89.83W
06/13/2004 TIPTON TN LAW ENFORCEMENT
TREES DOWN
1250 PM TSTM WND DMG SAMBURG 36.38N 89.35W
06/13/2004 OBION TN LAW ENFORCEMENT
TREES DOWN
0155 PM HAIL GIBSON 35.87N 88.85W
06/13/2004 0.75 INCH GIBSON TN PUBLIC
&&
JFBLocal storm report, Jun 13, 2:05 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
205 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG PARIS 34.18N 89.47W
06/13/2004 LAFAYETTE MS LAW ENFORCEMENT
LARGE TREE ON POWER LINES ALONG WITH MANY OTHER SMALL
TREES DOWN. PEA SIZE HAIL ALSO REPORTED.
1145 AM HAIL KENNETT 36.24N 90.05W
06/13/2004 1.25 INCH DUNKLIN MO LAW ENFORCEMENT
1155 AM TSTM WND DMG KENNETT 36.24N 90.05W
06/13/2004 DUNKLIN MO LAW ENFORCEMENT
POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND
1155 AM TSTM WND DMG 5 E HUNTINGDON 36.01N 88.32W
06/13/2004 CARROLL TN LAW ENFORCEMENT
SEVERAL TREES DOWN
1235 PM TSTM WND DMG GILT EDGE 35.53N 89.83W
06/13/2004 TIPTON TN LAW ENFORCEMENT
TREES DOWN
1250 PM TSTM WND DMG SAMBURG 36.38N 89.35W
06/13/2004 OBION TN LAW ENFORCEMENT
TREES DOWN
0155 PM HAIL TRENTON 35.97N 88.94W
06/13/2004 1.75 INCH GIBSON TN PUBLIC
0155 PM HAIL GIBSON 35.87N 88.85W
06/13/2004 0.75 INCH GIBSON TN PUBLIC
&&
JFBLocal storm report, Jun 13, 2:07 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG PARIS 36.30N 88.31W
06/13/2004 HENRY TN LAW ENFORCEMENT
LARGE TREE ON POWER LINES ALONG WITH MANY OTHER SMALL
TREES DOWN. PEA SIZE HAIL ALSO REPORTED.
1145 AM HAIL KENNETT 36.24N 90.05W
06/13/2004 1.25 INCH DUNKLIN MO LAW ENFORCEMENT
1155 AM TSTM WND DMG KENNETT 36.24N 90.05W
06/13/2004 DUNKLIN MO LAW ENFORCEMENT
POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND
1155 AM TSTM WND DMG 5 E HUNTINGDON 36.01N 88.32W
06/13/2004 CARROLL TN LAW ENFORCEMENT
SEVERAL TREES DOWN
1235 PM TSTM WND DMG GILT EDGE 35.53N 89.83W
06/13/2004 TIPTON TN LAW ENFORCEMENT
TREES DOWN
1250 PM TSTM WND DMG SAMBURG 36.38N 89.35W
06/13/2004 OBION TN LAW ENFORCEMENT
TREES DOWN
0155 PM HAIL TRENTON 35.97N 88.94W
06/13/2004 1.75 INCH GIBSON TN PUBLIC
0155 PM HAIL GIBSON 35.87N 88.85W
06/13/2004 0.75 INCH GIBSON TN PUBLIC
&&
JFBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:22 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 38 min |
| Jun 13, 12:35 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss | 40 min |
| Jun 13, 3:44 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 31 min |
| Jun 13, 3:46 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 29 min |
| Jun 13, 4:02 PM CDT | Severe Thunderstorm Warning | MEG | Tippah | 28 min |
| Jun 13, 4:40 PM CDT | Flash Flood Warning | MEG | Lee | 2 hr |
| Jun 13, 4:53 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss | 37 min |
| Jun 13, 5:04 PM CDT | Severe Thunderstorm Warning | MEG | Tippah | 11 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | MEG | Tippah | 7 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.